Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Isentress/Truvada combo switch from Epzicom/Sustiva
May 1, 2010

Long term (28yr) survivor currently on 400mg Sustiva and Epzicom. I have 800-1,000 avg t cells and no viral load. Have been very sucessful on this regimen from the onset about 3 yrs now. Orig on Crixivan and viread, etc.. also with no problems. I do have a major problem with Tri and HDL levels however. Tri's range from 400 to 1000 even with Tricor use. Have problems with high blood pressure as well which is not being controllled even with 3 types of lowering medication. I excercise, eat well.. not overweight, etc. so I am suspecting it is my current regimen. Do you think it is possible to start a Isentress/Truvada regimen to reduce the side effects I am currently experiencing??? Thanks for your help.

Response from Dr. Frascino

Hello,

Sustiva has been associated with some lipid abnormalities. Switching to Isentress/Truvada seems reasonable to me. None of the antiretrovirals are significantly linked with hypertension (high blood pressure). If indeed you're still having problems with high blood pressure despite being on three prescription medications for blood pressure control, I would advise you see a specialist for further evaluation and management. Either a cardiologist or nephrologist would be appropriate. If you are having any kidney-related problems (high blood pressure can result from kidney problems), I would advise caution should you be switched to Truvada, as this medication contains tenofovir, which has been linked with certain renal complications.

Good luck.

Dr. Bob


Previous
Azt Question
Next
HIV & the pull out method

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement